ADVERTISEMENT
ADVERTISEMENT

Q. Can you please tell me the reason for the less period flow?

Answered by
Dr. Poonguzhali Liston
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 19, 2021

Hi doctor,

The flow of my period is less for the last three months. Also, the color keeps on changing. Last month it was light red now it is dark red. Blood is also thick, and there are some lumps formation in the blood. Can you please tell me the reason?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I understand your concern. A lot of causes may cause reduced period flow.

Kindly let me know the following details:

1) Have you started exercising in the recent past?

2) Have you gained or lost weight in the recent past?

3) Have you started any new diet?

4) Are you on any medications?

5 ) Do you have excessive hair fall?

7) Has there been any excessive hair growth on your face, hands, and legs?

8) Is there any change in voice?

9) Is there a sudden flare-up of acne?

Answers to these questions will help diagnose the cause of the reduced flow.

I would also like to know the dates of your previous cycle and also if you have any similar complaints earlier. Kindly get back with the answers.

Regards.

Thank you doctor for the reply,

I used to dance, but because of the pandemic, I am not doing it now. I have gained weight and also am taking medication for my asthmatic allergies. I take the tablet Monticope, which I guess has steroids. A little hair is grown on the face but not too much. Also, my voice has become a bit high-pitched.

#

Hello,

Welcome back to icliniq.com.

With the history of weight gain, increased hair growth, the cause for the reduced flow PCOS (polycystic ovarian syndrome). This is a condition that is caused by hormonal imbalance resulting in rescued ovulation and thus irregular periods or reduced flow.

It is a prevalent complaint in girls of your age. To diagnose, you need to get scans, thyroid profile, and hormone tests. After that, you will be started on combined contraceptive pills (hormonal pill) along with lifestyle changes.

Home remedies to regularise periods are:

1) Weight loss - at least 5 to 10 % of your present weight over three months.

2) Diet changes - cut down refined flour, white bread, and oils and increase fruits, nuts, and proteins.

3) Exercise for 30 minutes at least five days a week.

It is a very manageable condition. Kindly follow these, and you will be fine. Get back if you require any clarification.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am trying to conceive with PCOS, but Fertisure F and Ovabless are not helping. Why?

If you have menstrual irregular bleeding you can correct it with contraception pills for two to three months and then try to conceive again ...   Read full

I have irregular periods even after taking PCOS medicines for four months. Why?

.. your concern. Polycystic ovarian syndrome (PCOS) is a disorder that presents throughout life and is easily managed by medication and lifestyle changes. PCOS makes it difficult to conceive and may present with menstrual problems. This can also l...   Read full

While using contraceptive pill, will I remain protected during pill free days?

I guess you are taking combination pill that is hormonal contraceptives containing both estrogen and progestin (synthetic progesterone) ... Regularity and punctuality are very important with regard to hormonal ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.